Zoloft and stomach pain

Melyssa S.
on 4/22/13 2:11 am - Lauderhill, FL
RNY on 06/12/12

I take Zoloft 100 mg and ever since surgery I have terrible stomach pain for about 30 minutes after taking it. I have noticed that if I take it with a protein shake I don't get the pain. I had similar problems taking the anti-ox after surgery so i stopped taking it all together. My problem is that if I don't have a shake I end up forgetting to take the zoloft. Some weeks I would end up taking 3 or 4 but never getting one in everyday.  So then I stopped trying to take it a couple weeks ago. BIG mistake mentally. I feel like I have no choice but to endure the pain vs. this awful depression. Was wondering if anyone has had this same problem and if so how did you handle it? Thanks

HW 247 SW 224 GW 140                  
Winners never quit and quitters never win. Vince Lombardi

 
MrsLitch
on 4/22/13 3:51 am - Morris, IL
RNY on 06/04/12
How about taking it with a bite of something if you don't have a shake? I have to take a bite of cracker before my lortab liquid or it sometimes burns

View more of my photos at ObesityHelp.com

5' 3" - HW: 244 SW:234  GW:120 LW: 107 CW:110 Made goal 3/16/13!    

poet_kelly
on 4/22/13 4:00 am - OH

What if you take it with food?  Do you still get pain then?  Or what if you take it with a couple ounces of milk?

My antidepressants have never caused me stomach pain, but I almost always take my meds with food.

View more of my photos at ObesityHelp.com          Kelly

Please note: I AM NOT A DOCTOR.  If you want medical advice, talk to your doctor.  Whatever I post, there is probably some surgeon or other health care provider somewhere that disagrees with me.  If you want to know what your surgeon thinks, then ask him or her.    Check out my blog.

 

Cicerogirl, The PhD
Version

on 4/22/13 4:06 am - OH

The pill is in your pouch only very briefly when you swallow it as long as you are swallowing it with more than just a sip of water (pills get washed through along with the water you take them with since the pouch is essentially a funnel), so I am confused about why it would cause pain for 30 minutes unless you have the beginning of an ulcer and even a very small amount of medication is aggravating it.  The pain would much more likely be coming from the intestine, but that seems weird, too. Nevertheless, I would try taking it with milk instead of water.  The milk will help coat things a bit, just as the shake was doing.

You need to find some way other than drinking a shake to remind yourself to take the pills, though.  How about a post-it note somewhere or a reminder on your cell phone or email?

NEVER suddenly stop taking antidepressants. Some of them have horrible withdrawal symptoms!

Lora

 

 6 years out and maintaining 190 pounds lost!  

“You don't drown by falling in the water.  You drown by staying there.”

 

cajungirl
on 4/22/13 4:37 am
I don't take anything now but had a similar experience with Cymbalta. You may want to talk to your doctor to try something else.

Proximal RNY Lap - 02/21/05

 9 years committed ~  100% EWL and Maintaining

www.dazzlinglashesandbeyond.com

 

Melyssa S.
on 4/22/13 6:42 am - Lauderhill, FL
RNY on 06/12/12

Thanks everyone. I am going to try taking with milk. I have thought about taking it with food but not sure it would go down without liquid. I'd rather not switch meds because I have been unsuccessful in the past. 

HW 247 SW 224 GW 140                  
Winners never quit and quitters never win. Vince Lombardi

 
Scherrie Tappin
on 4/23/13 9:01 am - CT

Hi Melyssa, I take Paxil and since I've had the surgery I experience stomach pain also. I always take it with food and it minimizes it but not completely and the discomfort is very noticeable. I don't even take the Paxil every day because of this.  Before I had the surgery it never bothered my stomach. I tried to stop taking it completely too and yes, it was a big mistake, but I must say I find I don't need to take it every day like I had to before! So that's a good thing.

I eat something with protein, like cheese and maybe a couple of crackers, and like I said that helps but the discomfort is there.

I am 23 months out.

        RNY 5/25/2011                        
aquapeach
on 4/25/13 6:25 am - Germany
RNY on 03/13/13

Hi! I have definitely been down the same road as you. I was on 100mg of zoloft ( my surgeon requested any medications I take for at least 4 weeks post op be either liquid or dissolvable or crushable. ) So I had surgery on 3/13/2013- and when I would crush up the zoloft it was a major chore trying to choke it down- didnt matter what I put it in and then I would have pain. So - according to most doctors and reports- it shouldnt cause any side effects as I described-- but I wasnt crazy-- so we then decided that we would switch me to prozac - liquid form- . Its much easier to get down, I have no stomach issues with it.. and it will be easier to ween me off of in the future. ( My body and chemistry make it very difficult to find medications that work properly- as other anti-anxiety meds really cause a much worse reaction. I was hesitant to try the prozac- but I trusted in medical tewam - and it really has worked for me.. it isnt quite the same as the zoloft-- it allows you to feel a little more' not so much masking of the feelings-- but Ive done great on it. - also I live in germany on a US post and so we dont have all the available meds here as most do in the states. )  I just figured I would share my experience with you on this-- wish you all the best!